MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Premature Activation (1484); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil premature deployed in a non-target vessel and was attempted to be removed.This 2x6 embold fibered detachable coil system was selected for use in a renal embolization procedure.During the procedure, the coil prematurely deployed in the patient's vasculature and was not placed correctly in the target location.Numerous attempts were made to remove the coil without success.An additional coil was needed to complete the procedure.There were no patient complications.
 
Event or Problem Description
It was reported that the coil premature deployed in a non-target vessel and was attempted to be removed.This 2x6 embold fibered detachable coil system was selected for use in a renal embolization procedure.During the procedure, the coil prematurely deployed in the patient's vasculature and was not placed correctly in the target location.Numerous attempts were made to remove the coil without success.An additional coil was needed to complete the procedure.There were no patient complications.It was further reported that the renal vessel was successfully embolized.The additional coil was implanted to complete the embolization.The first coil which prematurely deployed was also in the renal vessel, but not in the intended location.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19598793
Report Number2124215-2024-35507
Device Sequence Number3970169
Product Code KRD
UDI-Device Identifier08714729983538
UDI-Public08714729983538
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0033719488
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date07/01/2024
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown